Home » Frequently asked Questions on Health » How can my alcohol and corex addiction be treated?

How can my alcohol and corex addiction be treated?

Q: I am a 32 years old man smoking at least 10 cigarettes daily for the last 10 years and alcoholic for the last five years (average 1 quarter daily). Recently I have also abused Corex syrup for the last year (minimum 1 bottle daily). Due to this my smoking has also been doubled. Now I am experiencing unusual breathing sound at night, muscle cramps in all body parts, slight lower abdomen pain when my stomach is empty , frequent urination, sometimes pain in the liver and kidney area for a short duration. Recently last week, I drank alcohol continuously for three days without eating food properly and from fourth day I had stopped drinking. That day when I ate food, I had loose motions, vomiting sensation and my urine and stools smelled foul. Then I took lots of coconut water and buttermilk, which helped me a lot and after two days I was fine. This has happened thrice in the last year. When I took corex, I experienced constipation and urine and stools smelt very bad. Now I want to leave all these habits and recover from the ill effects. Please advise.

A:Corex is a cough syrup with codeine this acts on a region called medulla in your brain. The breathing sound at night can be due to you abusing Corex. Also nausea, muscle aches, constipation are all from Corex intake or withdrawal when you don't take it.

With regard to foul smell, pain in your liver, kidney alcohol affects your liver and gallbladder so fatty stool is possible.

I recommend that you go for a medical check up to your doctor and see an addiction psychiatrist to stop alcohol and Corex abuse. This is done by counselling and medications. Naltrexone is one medication for both abuse treatment. But you cannot take Corex while on Naltrexone as it will worsen your withdrawal symptoms.

Discuss the treatment options with your doctor. Stopping Corex on your own will make you sick for 3 days with flu like symptoms, watery eyes and nose, muscle and joint aches, hot flashes, goose pimples, diarrhoea, nausea, cramps and so on but after 3 days you will be fine. But alcohol stopping on your own is risky and dangerous as you might have a seizure. So please get medical aide as soon as possible.

If your liver is bad Naltrexone is not given. While you are arranging to see your doctor start immediately attending Alcohol Anonymous group at least 1-2 times a week.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------